Hail, Pearl River
- When
- May 13, 1:20 PM CST
- Where
- Pearl River County, 3.31 mi E of Mc Neil
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.671, -89.574
Quarter size hail was reported at Mile Marker 16 on Interstate 59.
An isolated thunderstorm ahead of a cold front produced one report of quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An isolated thunderstorm ahead of a cold front produced one report of quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 13, 2:37 AM CST, 10 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 337 AM CDT FRI MAY 13 2011 .SHORT TERM... AREA OF SH/TS MOVING THROUGH THIS MORNING HAS SOME IMPRESSIVE MESOSCALE FEATURES ASSOCIATED WITH IT. A WAKE LOW IS MOVING EAST WITH THE SYSTEM FORCING A 1015MB SFC HIGH OVER THE CENTRAL GULF TOWARD THE EAST. THE PRESS GRADIENT BETWEEN THESE TWO IS MAKING FOR SOME BRIEF STRONG WIND SPEEDS OF 30 TO 40 MPH. A FEW STRIKES OF LIGHTNING WILL ACCOMPANY SOME OF THE ACTIVITY AS WELL. THE ACTIVITY IS EXPECTED TO WEAKEN WITH TIME BUT THERE SHOULD BE ENOUGH INSTABILITY LEFT OVER TO PRODUCE SOME SH/TS OVER THE AREA TODAY ESPECIALLY AS A STRONG VORT MOVE THROUGH. WILL KEEP POP LEVELS CLOSE TO THE PREVIOUS PACKAGE. THE WINDS WOULD BE NEGOTIABLE IF WE COULD JUST GET SOME OF THE WET STUFF IN HERE. NOT LOOKING FOR ANY ONE TS TO EXHIBIT SEVERE CHARACTERISTICS...BUT THAT IS NOT TO SAY THAT ANY PARTICULAR CELL COULDN'T BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND WINDS OF 40 TO 50 MPH. THE COLD FRONT SHOULD MAKE ITS WAY INTO THE AREA BY MIDNIGHT TONIGHT AND EXIT THE AREA BY 10AM SAT. SOME COOLER TEMPS AND DRY AIR WILL FILTER IN BEHIND THE FRONT. AS AN UPPER LOW GETS CUT OFF AND MEANDERS TO THE NE OF OUR AREA...IT SHOULD PROVIDE FOR A FEW REINFORCING SHOTS OF COOL AIR THAT WILL LAST US INTO THE FIRST OF NEXT WEEK. OTHERWISE...RELATIVELY DRY CONDITIONS ARE EXPECTED UNTIL A STRONG SYSTEM CRANKS UP OVER THE TEXAS/OKLAHOMA AREA AND MOVES A STRONG COLD FRONT INTO THE AREA BY NEXT WEEKEND. THIS WILL BE WATCHED CLOSELY OVER THE NEXT SEVERAL DAYS FOR THE POSSIBILITY OF SEVERE WX. && .AVIATION... CONSIDERABLE CLOUD COVER MOSTLY AT ANVIL LEVELS FROM ONGOING CONVECTION OFF THE LOUISIANA COAST BUT WITH SOME MVFR MARINE LAYER DECKS ADVANCING INLAND. A BKN-OVC CEILING SHOULD PREVAIL MUCH OF THE DAY LIFTING TO VFR LEVELS NEAR 16-17Z. CONVECTION IS EXPECTED TO DEVELOP SHORTLY AFTER SUNRISE IN RESPONSE TO STRONG VORTICITY FEATURE PASSING THROUGH THEN SOME FRONTAL FORCING DURING DAYTIME HEATING AFTER 18Z TO REQUIRE AT LEAST TEMPO GROUP. WIND SHIFT FROM WEST TO EAST AFTER 00Z WITH VFR CEILINGS OVERNIGHT. 24/RR && .MARINE... FRONTAL PASSAGE ACROSS THE GULF WATERS SATURDAY MORNING WILL BRING AN INCREASE TO MODERATE LEVELS AND SEAS BUILDING TO 4 FEET IN OUTER WATERS INTO SUNDAY. A RE-ENFORCEMENT WITH COLD AIR ADVECTION MAY PROMPT SMALL CRAFT ADVISORIES FOR AREAS EAST OF THE MS RIVER MONDAY NIGHT INTO EARLY TUESDAY MORNING. 24/RR && .PRELIMINARY POINT TEMPS/POPS... MCB 87 62 79 54 / 60 30 10 10 BTR 87 65 80 56 / 60 30 10 10 ASD 83 68 81 56 / 60 30 10 10 MSY 85 71 81 61 / 60 30 10 10 GPT 81 70 81 57 / 50 30 10 10 PQL 84 67 81 56 / 50 30 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CDT FRI MAY 13 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-141615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1107 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ..DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE PRODUCING GUSTY WINDS OF 40 TO 50 MPH...DIME TO NICKEL SIZE HAIL...CLOUD TO GROUND LIGHTNING ...AND BRIEF HEAVY RAIN. THUNDERSTORM ACTIVITY WILL DIMINISH LATE THIS EVENING. THE MISSISSIPPI AND ATCHAFALAYA RIVERS REMAIN ABOVE FLOOD STAGE AT SEVERAL FORECAST POINTS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT REPORTS OF SEVERE WEATHER SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE.
LAZ038-050-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 111 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH... AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HAMMOND...OR ABOUT OVER KILLIAN...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SPRINGFIELD...PONCHATOULA...HAMMOND AND ROBERT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BANNAN
LAZ061-063-064-068-069-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 119 PM CDT FRI MAY 13 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JEFFERSON PARISH...PLAQUEMINES PARISH...ST. BERNARD PARISH... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BELLE CHASSE TO 14 MILES SOUTHWEST OF PORT SULPHUR... MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MYRTLE GROVE...POINTE A LA HACHE...PORT SULPHUR AND EMPIRE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAZ038-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 144 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING TANGIPAHOA PARISH... AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF HAMMOND...OR ABOUT 5 MILES NORTHEAST OF TICKFAW...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROBERT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BANNAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL PONCHATOULA 30.44N 90.44W
05/13/2011 M0.75 INCH TANGIPAHOA LA TRAINED SPOTTER
PENNY SIZED HAIL WAS REPORTED IN PONCHATOULA.
&&
JSMSZ070-071-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 149 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WALTHALL COUNTY...PIKE COUNTY... AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES EAST OF MCCOMB...OR ABOUT 9 MILES WEST OF SALEM...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SALEM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD INTENSIFY A LITTLE MORE AND A SEVERE THUNDERSTORM WARNING MAY BE NEEDED ON IT.
MSZ077-080-132015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 219 PM CDT FRI MAY 13 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY... HANCOCK COUNTY... AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF POPLARVILLE...OR ABOUT 5 MILES NORTHEAST OF MCNEIL...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A SEPARATE CELL THAN WHAT PROMPTED THE WARNING AND IT COULD INTENSIFY A LITTLE MORE NEEDING A WARNING IN THE NEXT FEW MINUTES. THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BANNAN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail was reported at Mile Marker 16 on Interstate 59.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292611.